Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Addicted to chewable tobacco. White patch on lower gum. Risk of getting oral cancer?

I ve been using manikchand (Indian version of chewable tobacco) to handle family and personal stress for the past 100 days. Usage has increased starting at one per day to now about 5 - 6 packets per day. Do I have a risk of getting oral cancer? I am really considering stopping and finding other ways to handle stress. I have a very small white patch on the gums of my lower teeth line. Is this something I need to be worried about? After each use, I make sure to rinse my mouth with listerine . Please help. Thanks !
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Surgical 's  Response
Dear Sir,

Thank you for seeking help at HCM. Your habit of chewing tobacco does put you at a very high risk of oral cancer and it would be advisable to give up your habit as soon as possible.
Sometimes it is not possible to reverse the damage already caused by these agents. The white patch you have described, is most likely a leukoplakic patch (which itself is a pre-malignant condition). You should visit an onco-surgeon and have that patch examined. The surgeon might perform a biopsy to confirm the diagnosis.
Although it is a good habit to use a mouth wash but it does nothing to reduce the effect of tobacco on your oral mucosa.

Answered: Mon, 18 Mar 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor